Texas, 2022High Wind in Texas, November 4, 2022
November 4, 2022 · NWS MAF · 2 events in 2 counties and zones
A strong shortwave trough moved across the Southern Great Plains resulting in westerly high winds across the Guadalupe. Delaware, and Davis Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong shortwave trough moved across the Southern Great Plains resulting in westerly high winds across the Guadalupe. Delaware, and Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 4, 5:19 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 4, 5:19 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
619 AM CDT Fri Nov 4 2022
...New AVIATION...
.SHORT TERM...
(Today through Saturday afternoon)
Issued at 305 AM CDT Fri Nov 4 2022
The low-level jet ahead of the approaching Pacific Front is strong.
Midland International is currently gusting between 25 and 30 kts
with other eastern sites gusting similarly. As the Pacific Front
approaches from the west, winds gradually weaken and veer to
westerly, except the western higher terrain, where the Guadalupe and
Delaware Mountains and Davis Mountains are under a High Wind
Warning. Current high-res guidance mostly keeps the area dry, but
strong forcing along the front and increasing moisture depth may be
enough for some showers and thunderstorms along the front. The best
chance of this is across the northeastern Permian Basin. Morning
temperatures vary wildly across the area. Places that remain dry
cool of into the 40s, while areas that see the front last remain in
the 60s.
As the potent shortwave trough moves overhead this morning, winds
rapidly increase in strength across the region. A strong 850 to 700
mb westerly jet between 40 to 50+ kts is forecast to located above
the region by peak heating. This should result in efficient momentum
transfer to the surface. Sustained westerly winds approaching 30 kts
and gusts as high as 40 kts are possible for areas along and north
of Highway 90. These locations are under a Wind Advisory though the
afternoon as a result. Blowing dust is also a concern with these
winds. Visibilities likely fall to a few miles with localized areas
even lower. Winds quickly weaken after sunset as mixing ceases.
Temperatures during the afternoon should be much cooler with most
locations in the 60s.
Winds largely become light tonight. Clear skies are expected across
the region with light winds, temperatures cool very efficiently.
Saturday morning temperatures in the upper 30s and low 40s can be
expected for most. Portions of the higher terrain should be even
cooler. The Marfa Plateau, Davis and Chinati Mountains, and western
Culberson County may cool into the low 30s and upper 20s,
necessitating a Freeze Watch for these locations. Winds increase in
strength slightly by Saturday afternoon, but remain far weaker than
Friday. Afternoon high temperatures quickly return to above normal
with a downslope component to the winds. Afternoon temperatures
reach back into the 70s for the majority with sunny skies.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 305 AM CDT Fri Nov 4 2022
Quiet weather conditions will start off the new week with
southwesterly flow developing aloft and very warm temperatures. High
temperatures will rise into the upper 70s to mid 80s Sunday
afternoon with dry conditions continuing. An upper trough will dig
along the West Coast by midweek strengthening the upper flow across
the area. This will lead to increasing southerly flow at the surface
bringing in abundant Gulf moisture. Look for several mornings of low
clouds with temperatures well above normal. The same will go for
afternoon temperatures with highs running 10 to 15 degrees above
normal through midweek. The West Coast trough is forecast to pass to
our north later in the week leading to another Pacific cold front
and more windy conditions.
&&
.AVIATION...
(12Z TAFS)
Issued at 548 AM CDT Fri Nov 4 2022
VFR conditions are prevailing this morning. Winds have begun to
become westerly with gusts beginning at CNM. The stronger winds
and gusts will spread westward through early morning. Sustained
wind as high as 30 kts and gusts up to 40 kts will be possible
during the mid-afternoon. Blowing dust is expected with the
strongest winds and may result in MVFR visibilities. Winds quickly
weaken and become light after sunset tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 39 74 48 / 0 0 0 0
Carlsbad 65 37 72 44 / 0 0 0 0
Dryden 74 42 74 47 / 0 0 0 0
Fort Stockton 66 42 75 49 / 0 0 0 0
Guadalupe Pass 53 38 60 45 / 0 0 0 0
Hobbs 62 38 69 44 / 0 0 0 0
Marfa 58 28 67 38 / 0 0 0 0
Midland Intl Airport 66 39 73 46 / 0 0 0 0
Odessa 66 40 73 48 / 0 0 0 0
Wink 67 37 74 43 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 7 PM CDT this evening for Davis
Mountains-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for Andrews-Borden-Central Brewster County-Chisos Basin-
Crane-Davis Mountains Foothills-Dawson-Eastern Culberson
County-Ector-Gaines-Glasscock-Howard-Loving-Marfa Plateau-
Martin-Midland-Mitchell-Pecos-Reagan-Reeves County Plains-
Scurry-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
Freeze Watch from late tonight through Saturday morning for
Chinati Mountains-Davis Mountains-Marfa Plateau-Van Horn
and Highway 54 Corridor.
NM...High Wind Warning until 7 PM CDT this evening for Guadalupe
Mountains of Eddy County.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for Central Lea County-Eddy County Plains-Northern Lea
County-Southern Lea County.
&&
SHORT TERM...91
LONG TERM....29
AVIATION...91Hazardous weather outlook, Nov 4, 1:47 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
247 AM CDT Fri Nov 4 2022
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-050800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
247 AM CDT Fri Nov 4 2022 /147 AM MDT Fri Nov 4 2022/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...Today and tonight.
A High Wind Warning is in effect for the Guadalupe, Delaware, and
Davis Mountains through this afternoon for high winds.
Strong winds and blowing dust are also expected across the rest of
the area this afternoon. A Wind Advisory is in effect.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A Freeze Watch is in effect for the Marfa Plateau, and the Chinati
and Davis Mountains for the first freeze of the season.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- November 4, 6:51 AM CST to 10:51 AM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Davis Mountains
- When
- November 4, 12:58 PM CST
- Where
- Davis Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 30.176, -103.877 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, November 4, 20221 death · 15 injured · $16 million · EF4 · 6 events
- Tornadoes in Oklahoma, November 4, 20221 death · 7 injured · $35 million · EF4 · 3 events
- Tornadoes and Hail in Texas, November 4, 202210 injured · $9.5 million · EF4 · 22 events
- Tornadoes and Flash Flood in Oklahoma, November 4, 20222 deaths · 3 injured · $1.1 million · EF2 · 11 events
- Winter Storm and Heavy Snow in Montana, November 4 to 5, 20221 death · $7,000 · 74 kt wind · 14 events
- Tornado and Damaging Wind in Arkansas, November 4, 2022$200,000 · EF2 · 2 events
- Tornadoes and Flash Flood in Arkansas, November 4, 2022$804,000 · EF1 · 14 events
- Tornadoes and Flash Flood in Arkansas, November 4, 2022$2,000 · EF2 · 23 events
- Tornado and Hail in Oklahoma, November 4, 2022$75,000 · EF1 · 3 events
- Heavy Rain in Iowa, November 4 to 5, 202240 events
- Heavy Snow and High Wind in Idaho, November 4 to 5, 2022$51,000 · 57 kt wind · 6 events
- Tornado and Damaging Winds in Louisiana, November 4, 2022$3,000 · EF0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1063155, 1063156.